Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does prolonged use of escitalopram cause fertility problems and sexual dysfunction ?

i am taking escitalopram daily if i leave it i get migraine like pain ...i am 21 year old girl is it true taking this medicine will decrease my fertility problem and cause sexual dysfunction
Thu, 2 Feb 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
  User's Response
Hello Preet,

In some people, Escitalopram does cause sexual dysfunction. In your case, if it has not caused any dysfunction yet then you probably do not need to worry about it. Also, the severity of dysfunction may vary. If the dysfunction is mild, then you may make an informed choice that the benefit of the medicine is more important than the sexual dysfunction. If the dysfunction is significant, then you should discuss this with your physician and consider alternative medicines.

Escitalopram is NOT known to decrease fertility in the long term. Its side-effects are on sexual performance and the sexual experience, but no direct adverse effect on fertility.

Regards,

Dr. Saifuddin Kharawala
MBBS, DPM
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Does Lyrica have any influence on sexual performance. Currently I am taking Gabapentin and the doctor tells me that it is causing irractic bowel function and causing me to experience delayed organisms. I have taken the Gabapentin for several years and am just now experiencing problems.

doctor1 MD

I had two high risk sexual Causes of sexual dysfunction Erection problems Female sexual dysfunction Sexual problems overview exposure (Mar 5 and Mar11) , and I had a lot of ARS symptoms like sore throat Cancer - throat or larynx Throat swab culture ,night sweet,swelling Abdomen - swollen Ankle sprain swelling Breast - premenstrual tenderness and swelling Foot, leg, and ankle swelling Gums - swollen Joint swelling Mastoiditis - redness and swelling behind ear Scrotal swelling Swelling Foot swelling gland,dizzy and lost 20 pounds in a week after my second exposure . I was very scare within those three month. I did the RT-PCR test in the end of May(around two months after my last exposure) and the ELISA Elisa Elisa/western blot tests for hiv Lyme disease antibody test on June 17 (which is almost 90 days after my last exposure). Both of the test results are negative.But it is getting more and more AIDS Aids Aids - resources Early symptomatic hiv infection -ilke symptoms on my body including muscle and joint pain, felling numb at fingers Amputated finger Amyloidosis on the fingers Clubbed fingers Cryoglobulinemia - of the fingers Herpes zoster (shingles) on the hand and fingers Janeway lesion on the finger Kawasaki s disease, peeling of the fingertips Nail abnormalities Replantation of digits Ringworm, tinea manuum on the finger Skin cancer, melanoma on the fingernail and toes,night sweating, continuous losing weight,Gingivitis,losing hairs and come up with bunch of Purpura on my arms and knees. I read something on the internet about HIV CRFs( Circulating Recombinant Form) and URFs (Uniqure Recombinant Form) which could happen on co-infection or super-infection, So I wonder if that could happen on me since my two high risk sexual exposures are very close. And I was very unlucky to get infected twice. Is that possible the two different HIV strains recombined in my body to a new HIV strain which can not be detected by both ELISA and PCR? thanks for Doctor s answer in advance.

doctor1 MD

Hi, I am a 31 years old male. I have recently felt really fatigue and weak for the past three months. I have never had any problems before that. I was very athlete and I usually went to bodybuilding gym three times a week and I had kept a athletic muscular body. But since past 90 days I have begun to feel really weak and fatigue and I felt like all my muscles are gone. My muscles are cramped and they are hurting for no reason at night, without any reason. I could not go to the gym for the past 90 days and I got sick so often since that time. I began to develop insomnia and difficulty sleeping at night. I have lost all my libido, sexual desire, and I feel like my penis and my testicles are shrunk. I have bad mood swings and two months ago I had two or three very bad experience of sexual dysfunction with my girlfriend. I could not have sex because of that for the past three months because all of my sexual desire has gone. I have taken a hormonal blood test and the result are as follows: TSH : 4.67 mU/L 0.55 - 4.80 Free T3: 4.25 ng/L 2.30 - 4.20 Free T4: 14.1 ng/L 8.90 - 17.6 LH : 4.51 IU/L 1.50 - 9.30 FSH: 1.56 U/L 1.40 - 18.1 Prolactin : 11.9 ng/mL 4.60 - 21.4 Estradiol 17 : 30.3 ng/L 0.00 - 39.8 Total Testosterone: 4.58 ng/mL 2.02 - 7.92 SHBG: 24.8 nmol/L 17.0 - 66.0 The doctor says I have hyperthyroid. Could my sexual dysfunction and my complete loss of libido, and loss of muscle mass, and headache and insomnia be because of that?!!! I am really worried Thanks for your help.

Recent questions on  Escitalopram oxalate

doctor1 MD

Hello Dr, I am a 34 year old married man with a 4 year kid and a successful professional career. I was diagnosed with Generalized Anxiety Disorder and my condition was relatively severe during XXXXXXX 2016 period. There has been some improvement...

doctor1 MD

I have been wearing a fitbit for about 3years and according to it, I don't get more than 4 hours of sleep a night. As a RN myself, I am skeptical, however the restlessness that it logs is astounding. My family has witnessed my tossing and turning...

doctor1 MD

Hello - I have been taking Escitalopram Oxalate 10 mg & Trazadone Hcl 50 mg for several years for sleeplesness, and want to wean myself off of them. I have read recently of their long-term negative effects. How can I safely stop taking them?

doctor1 MD

HI, I have been taking: Escitalopram oxalate 10 mg in the morning and trazo-done 50mg (but I break them in half) at night. After 7 weeks my doctor prescribed Bupropion hydrochloride extended-release (XL) 150 mg to take in the morning. I took Bupropion 2 day in a row then stopped, because I injured my ankle and was given a 2 week supply of Hydroco/acetaminop 325mg (which I also only take half every 6 hours). I m a little (a lot) concerned about the interactions between all the drugs. what should I take or not take? Also, I m a moderate social drinker. Should I not drink while taking any of these medications. Thanks.

doctor1 MD

Dear Sir I am 37 years old and I have depression for last 10 years.And nerves of my head get stressed.Currently I am taking following medecines- 1. Tab. Duzela -30 mg ( Containing Duloxetine Hydrochloride) one in the morning and one in night 2 tab.Lithosun- SR ( Lithium Carbonate-400 mg) one in the morning and one in night 3 Tab. Mirtaz -15 ( mirtazapine -15 mg) one in the night 4.Tab. Lametec -50 mg ( lamotrigine-50 mg) one in morning and one in night 5 Tab. Cipralex-10 ( containing- Escitalopram Oxalate -10 mg) one tab in the morning Pl. suggest me

doctor1 MD

Hi, Im taking lexapro,concerta and I just started abilify.. I do not want to take lexapro anymore,because of the fact I have no sex drive. can I just take concerta and abilify? concerta hepls me the most with focus ,energy and mood, not sur about abilify yet. just started it. I want to give it time to work.

doctor1 MD

hi ......iam 22 year old.....and from two year iam suffering from headache and then i consult with neurophysician....and according to him i have a disease by name... type a personality panic attack (brilliant student) and he give me just single tablet cipralex ...for 3 month.......and now iam feeling well but again little bit feeling same condition.......please give me some idea ehat should i do